Q. I had fillers yesterday and I have bumps on my face that feel hard and look a little unnatural. Is this normal or is this what I can expect for the next six to nine months?
A. It is unlikely that this will remain for the next six to nine months. After fillers, your body's usual reaction is to mount an inflammatory response. It is not uncommon for the next day to have more swelling than you had expected. You might even notice some black and blue or mild bruising.
I will assume your doctor is a qualified injector who does this often. If that is the case, the swelling and a good part of the bruising will go way over the next two to three days. If the swelling persists, I have my patients come back and see me to see if there is an issue.
When my patients are too busy to see me, I tell them they may gently rub their skin in the affected area and it will go away. This mild swelling and irregularity may last up to a week. If the black-and-blue process lasts for more than three to four days, we have a Vbeam laser that will take it away within one or two days. This is good insurance if you have a big party or upcoming event.
Sign Up and Save
Get six months of free digital access to the Miami Herald
If, however, you get blotchiness and or extreme pain after an injection, you should call your doctor immediately so they can see you. Fortunately, the injectables have a treatment that can dissolve them so as to prevent any further damage. Hyaluronidase is a protein enzyme, that when used immediately, will melt the hyaluronic acid and limit the damage to the patient.
Dr. Carlos Wolf is a partner in Miami Plastic Surgery and is board certified. Email your questions to him at Cwolf@miamiplasticsurgery.com.